MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 HICKMAN CV CATHETER, DUAL-LUMEN, 9F; CHRONIC CATHETER

C.R. BARD, INC. (BASD) -3006260740 HICKMAN CV CATHETER, DUAL-LUMEN, 9F; CHRONIC CATHETER
Model Number 0600600
Medical Device Problem Codes Fluid/Blood Leak (1250); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that some time post chronic catheter placement procedure, the catheter allegedly fractured.It was further reported that the catheter allegedly leaked from the bifurcation site.There was no reported patient injury.
 
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.However, a photo was provided for review.The investigation of the reported event is currently underway.(expiry date: 02/2025).Device pending return.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one hickman d/l catheter was returned for evaluation.Functional, gross visual, and microscopic visual evaluations were performed.A complete circumferential break was noted approximately 2.9cm from the distal end of the y-body.However, striations were noted throughout.Although, a sample was received, one photo was provided for review.The photo shows a d/l catheter held by a clinician.A fracture was noted near the y-body.Based on the provided photo, the reported fracture and fluid leak issues can be confirmed.Therefore, the investigation is confirmed for the reported fracture and fluid leak issues, as a longitudinal break was noted just distal of the y-body.A definitive root cause could not be determined based upon the available information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 02/2025).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that approximately two months post chronic catheter placement procedure, the catheter was allegedly fractured.It was further reported that the catheter allegedly leaked from the bifurcation site.Reportedly, the device was removed and replaced.There was no reported patient injury.

Brand Name
HICKMAN CV CATHETER, DUAL-LUMEN, 9F
Common Device Name
CHRONIC CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key15299867
Report Number3006260740-2022-03325
Device Sequence Number2467611
Product Code LJS
UDI-Device Identifier00801741051890
UDI-Public(01)00801741051890
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K830233
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0600600
Device Catalogue Number0600600
Device Lot NumberHUFT1047
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/06/2022
Supplement Date Received by Manufacturer10/10/2022
Initial Report FDA Received Date08/26/2022
Supplement Report FDA Received Date10/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown